Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 15, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 19, 2006, 1:52 PM PDT for San Bernardino County, California. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2006, 1:52 PM PDT (20:52 UTC)
- Expired
- Jul 19, 2006, 3:45 PM PDT
- In force
- 113 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 73 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 2783 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KVEF 192055
FFWVEF
CAC071-192245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
152 PM PDT WED JUL 19 2006
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
* UNTIL 345 PM PDT.
* AT 152 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM MULTIPLE THUNDERSTORMS OVER THE WARNED AREA.
* THE STORM PRODUCING VERY HEAVY RAIN WILL REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY. SEVERAL ROADS THAT ARE
INCLUDED IN THE WARNING INCLUDE EXCELSIOR MINE ROAD...KINGSTON
ROAD...AND OLD TRACTON ROAD.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. SEVERAL INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.
LAT...LON 3569 11583 3564 11557 3572 11553 3579 11562
3579 11585
$$
SC2 follow-up statements
000
WGUS75 KVEF 192211
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
307 PM PDT WED JUL 19 2006
CAC071-192245-
SAN BERNARDINO CA-
307 PM PDT WED JUL 19 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM PDT FOR NORTH
CENTRAL SAN BERNARDINO COUNTY...
NATIONAL WEATHER SERVICE RADAR HAS ESTIMATED RAINFALL IN EXCESS OF
THREE INCHES ACROSS PORTIONS OF NORTH CENTRAL SAN BERNARDINO COUNTY.
MODERATE TO HEAVY RAIN CONTINUES TO PERSIST AND WILL CONTINUE TO
PRODUCE FLASH FLOODING. THE MAIN AREAS OF IMPACT WILL BE ALONG
EXCELSIOR MINE ROAD...KINGSTON ROAD AND OLD TRACTON ROAD.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS
VEGAS.
LAT...LON 3569 11583 3564 11557 3572 11553 3579 11562
3579 11585
$$
SC000
WGUS75 KVEF 192249
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
346 PM PDT WED JUL 19 2006
CAC071-192256-
SAN BERNARDINO CA-
346 PM PDT WED JUL 19 2006
...THE FLASH FLOOD WARNING FOR EXCESSIVE RAIN HAS EXPIRED FOR NORTH
CENTRAL SAN BERNARDINO COUNTY...
THE HEAVY RAINS HAVE DIMINISHED ACROSS NORTH CENTRAL SAN BERNARDINO
COUNTY AND THEREFORE THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE AT 345 PM. SHOWERS AND THUNDERSTORMS ARE STILL PERSISTING IN
THE AREA...PRODUCING ADDITIONAL RAINFALL...AND RUNOFF FROM THE
EARLIER RAIN WILL CONTINUE TO PROVIDE A CONTINUANCE OF MORE MINOR
FLOODING FOR THE REMAINDER OF THE AFTERNOON.
LAT...LON 3569 11583 3564 11557 3572 11553 3579 11562
3579 11585
$$
SCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 10:24 AM PDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 19, 10:24 AM PDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1024 AM PDT WED JUL 19 2006 .SYNOPSIS...MONSOON MOISTURE WILL STAY ENTRENCHED OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN FOR THE REST OF THE WEEK. THIS WILL BRING CONTINUED ISOLATED TO SCATTERED THUNDERSTORMS TO THE REGION... WITH STORMS MOST LIKELY FROM THE LATE AFTERNOON THROUGH THE OVERNIGHT HOURS EACH DAY. TEMPERATURES WILL BE CLOSE TO NORMAL FOR THE REST OF THE WEEK...BUT THE HUMIDITY WILL MAKE IT FEEL SOMEWHAT MUGGY. && .UPDATE...ISOLATED STORMS MOVING THROUGH MOHAVE AND LINCOLN COUNTIES AT THIS TIME IN ADVANCE OF VORTEX OVER CENTRAL AZ. THAT FEATURE IS FORECAST TO LIFT NW TOWARD SRN NV THIS AFTERNOON AND EVENING. LOWER BOUNDARY LAYER WILL NOT HEAT UP AS MUCH AS EARLIER EXPECTED AND HAVE UPDATED COULD COVER AND MAX TEMPS TO REFLECT THAT. HOWEVER...THE AIR MASS IS SUFFICIENTLY MOIST AND UNSTABLE TO SUPPORT NEW THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON INTO THIS EVENING...PARTICULARLY AHEAD OF THE APPROACHING INVERTED TROUGH. WIND FIELDS SUGGEST MORE OF A POTENTIAL FOR HEAVY RAINS THAN SEVERE ALTHOUGH CANNOT RULE OUT SOME ISOLATED STRONG DOWNBURST WINDS. WE WILL BE CONSIDERING THE POSSIBILITY OF A FLASH FLOOD WATCH FOR TONIGHT OVER THE SOUTHERN PORTION OF THE FORECAST AREA. -RUNK- .SHORT TERM...INCREASING MID AND HIGH LEVEL CLOUDS COULD BE SEEN ON SATELLITE IMAGERY ACROSS SOUTHERN NEVADA AS SOUTHEAST FLOW PULLS THE REMNANTS FROM OVERNIGHT ARIZONA CONVECTION UP THROUGH THE AREA. A FEW BRIEF THUNDERSTORMS DEVELOPED AFTER MIDNIGHT APPARENTLY IN RESPONSE TO A WEAK UPPER LEVEL DISTURBANCE MOVING UP THROUGH SOUTHERN NEVADA. MOIST AND UNSTABLE AIR REMAINS OVER THE REGION AND THE LATEST PRECIPITABLE WATER VALUES FROM LAS VEGAS TO KINGMAN WERE NEAR 1.5 INCHES. GIVEN THE CONVECTION OCCURRING EARLY THIS MORNING... ADDED THE MENTION OF THUNDERSTORMS THROUGH THE DAY FOR MOST AREAS EVEN THOUGH COVERAGE WILL BE BETTER DURING THE AFTERNOON AND EVENING. BOTH THE 06Z GFS AND NAM INDICATE A WEAK INVERTED TROUGH NEAR THE SOUTHERN ARIZONA/NEW MEXICO BORDER WHICH IS FORECAST TO SLOWLY MIGRATE INTO NORTHWEST ARIZONA THIS EVENING/OVERNIGHT AND UP THROUGH SOUTHERN NEVADA/SOUTHEAST CALIFORNIA THURSDAY. THE GFS IS A LITTLE MORE PROGRESSIVE WITH THIS FEATURE. THIS SHOULD ENHANCE CONVECTION TONIGHT ACROSS MOST OF THE REGION AND ALSO THURSDAY OVER SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA. THE MID LEVEL HIGH IS THEN FORECAST TO SET UP OVER NORTHERN NEVADA AND BRING SLIGHTLY WARMER TEMPERATURES ALOFT OVER EAST CENTRAL NEVADA AND SOUTHWEST UTAH. THIS MAY STABILIZED THE AIRMASS A LITTLE BUT ISOLATED TO SCATTERED STORMS SHOULD STILL DEVELOP ACROSS THE FORECAST AREA. A SLIGHT DECREASE IN POPS IS INDICATED FROM THURSDAY TO FRIDAY. TEMPS CLOSELY REFLECT MOS BUT SOME POINTS COULD BE THROWN OFF DEPENDING ON THUNDERSTORM PROXIMITY. .LONG TERM...THE UPPER HIGH WILL HAVE SET UP OVER THE GREAT BASIN BY SATURDAY AND WOBBLE/MEANDER A BIT THERE BEFORE MOVING EAST AND SOUTH EARLY NEXT WEEK AND ENDING UP NEAR THE FOUR CORNERS TUESDAY. UNDER THE HIGH EXPECT RESIDUAL MOISTURE TO PERCOLATE EACH AFTERNOON AND EVENING FROM AFTERNOON HEATING. COVERAGE SHOULD BE REDUCED FROM A CLASSIC MONSOON PATTERN AND THE CONVECTION WILL HAVE TO OVERCOME SUBSIDENCE UNDER STRONG UPPER HIGH PROGGED THIS WEEKEND. BY TUESDAY SOME MOISTURE REENFORCEMENT IS LIKELY AS AREA COMES UNDER SOUTHEAST FLOW. OTHER CONCERN WAS FOR TEMPERATURES. LAST TWO RUNS OF MEX GUIDANCE HAS HIGHER TEMPERATURES THAN WE HAVE FORECAST...LIKELY DUE TO BEING UNDER A STRONG HIGH. HAVE KEPT OUR FORECAST TEMPERATURES LOWER AS I EXPECT THE MENTIONED RESIDUAL MOISTURE TO MODERATE THEM A BIT. && .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA... KBIH...KDAG...KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. ADAIR/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 19, 9:40 AM PDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 940 AM PDT WED JUL 19 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-201645- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 940 AM PDT WED JUL 19 2006 /940 AM MST WED JUL 19 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT MONSOON MOISTURE REMAINS ENTRENCHED OVER MOJAVE DESERT AND SOUTHERN GREAT BASIN. A FEW AREAS WILL CONTINUE TO SEE SOME ISOLATED TO SCATTERED THUNDERSTORMS THROUGH THE REST OF THE MORNING. THUNDERSTORM COVERAGE WILL INCREASE IN COVERAGE DURING THE AFTERNOON AND EVENING HOURS. STORMS THAT FORM TODAY ARE EXPECTED TO BE SLOW MOVERS...SO THE PRIMARY THREAT WILL BE FLASH FLOODING DUE TO HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. ISOLATED FLASH FLOODING AND SEVERE WEATHER IS POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED TODAY AND SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:02 PM PDT | Flash Flood Watch | VEF | San Bernardino | 31 hr |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.